MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS E 801 ANALYTICAL UNIT; IMMUNOCHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS E 801 ANALYTICAL UNIT; IMMUNOCHEMISTRY ANALYZER
Model Number E801
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with the elecsys ferritin assay on a cobas e 801 analytical unit.The sample initially resulted in a ferritin value of 1372 g/l.The sample was repeated two times, resulting in ferritin values of 162 g/l and 154 g/l.The initial questionable result was reported outside of the laboratory.The ferritin reagent lot was 60273101 with an expiration date of 30-jun-2023.
 
Additional Manufacturer Narrative
Calibration signals were within expectations.Quality control data were within specified ranges, including the date of the event (b)(6) 2022.There is no indication for a general reagent issue.Upon review of the alarm trace, several "sample foam detection", "sample clot detection" and "sample short" alarms were observed.These are indicators of poor sample quality.Camera images, collected by the analyzer show something swimming on the complained sample as well as dirt in the sampling area.It was further noted that the camera is poorly aligned and the instrument maintenance is overdue.These observations are not related to the reported issue.The investigation determined the issue was consistent with pre-analytical handling issues at the customer site.

Brand Name
COBAS E 801 ANALYTICAL UNIT
Common Device Name
IMMUNOCHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
na
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15924179
Report Number1823260-2022-03889
Device Sequence Number14767075
Product Code JJE
UDI-Device Identifier04015630939688
UDI-Public04015630939688
Combination Product (Y/N)N
Initial Reporter CountryLU
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE801
Device Catalogue Number08454345001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2022
Supplement Date Received by Manufacturer01/18/2023
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown